Indiana, 2014Hail and Damaging Winds in Indiana, September 20, 2014
September 20, 2014 · NWS IWX · 19 events in 9 counties and zones
Moderate instability and deep layer shear was in place across the region ahead of upper level disturbance. Scattered thunderstorms developed in portions of eastern Illinois into Lake Michigan and moved east.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Moderate instability and deep layer shear was in place across the region ahead of upper level disturbance. Scattered thunderstorms developed in portions of eastern Illinois into Lake Michigan and moved east. Several storms exhibited bowing structures with locally stronger wind gusts in excess of 70 mph, causing widespread wind damage in several communities of western Indiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Sep 20, 11:58 AM CST, 2 hours 28 minutes earlier.
Area forecast discussion, Sep 20, 11:58 AM CST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
158 PM EDT SAT SEP 20 2014
.SYNOPSIS...
ISSUED AT 339 AM EDT SAT SEP 20 2014
MILD AND BREEZY CONDITIONS WILL DEVELOP TODAY AHEAD OF A COLD
FRONT ADVANCING EASTWARD OUT OF THE PLAINS. SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AND
CONTINUE INTO THIS EVENING. HIGHS THIS AFTERNOON WILL TOP OUT IN
THE UPPER 70S TO LOWER 80S AS SOUTHWEST WINDS GUST UP TO 25 MPH
AT TIMES.
&&
.UPDATE...
ISSUED AT 1154 AM EDT SAT SEP 20 2014
PREVIOUS FORECAST APPEARS TO BE IN GOOD SHAPE WITH CONTINUED FOCUS
ON CONVECTIVE POTENTIAL THIS AFTERNOON. WESTERLY ORIENTED LOW
LEVEL JET WILL CONTINUE TO ADVECT LOW LEVEL THETAE RIDGE EASTWARD
ACROSS NORTHERN INDIANA THIS AFTERNOON. LOW LEVEL DEW POINTS
SHOULD STEADILY INCREASE INTO THE LOWER TO MID 60S THIS AFTERNOON
PARTICULARLY ACROSS WESTERN PORTIONS OF THE FORECAST AREA. THIS
SHOULD LEAD TO AN AXIS OF SURFACE BASED CAPE ON THE ORDER OF
750-1200 J/KG ACROSS WESTERN HALF OF THE AREA THIS AFTERNOON WITH
DEEP LAYER SHEAR INCREASING INTO THE 35 TO 40 KNOT RANGE. WATER
VAPOR IMAGERY IS DEPICTING NEXT SHORT WAVE OF INTEREST ACROSS
EASTERN IOWA AND THIS WILL BE THE FEATURE OF INTEREST TO TRACK
THROUGH EARLY THIS EVENING. AT LEAST A 2 TO 3 HOUR PERIOD OF
INSOLATION IS EXPECTED ACROSS THE AREA THIS AFTERNOON WHICH SHOULD
ALLOW ABOVE INSTABILITY MAGNITUDE TO BE REALIZED. WEAK CIN IS
POSSIBLE THROUGH LATE AFTERNOON BUT WITH EVENTUAL APPROACH OF
UPPER WAVE LATE THIS AFTERNOON ANY WEAK CIN SHOULD BE ERODED
ACROSS THE WEST. WITH FAIRLY STRONG FORCING AND ADEQUATE
SHEAR...MAINLY LIMITING FACTOR TO SEVERE POTENTIAL STILL APPEARS
TO BE INSTABILITY. STILL EXPECTING RISK TO BE MORE ISOLATED IN
NATURE GIVEN LOWER END INSTABILITY...BUT CANNOT RULE OUT POTENTIAL
OF SOME ISOLATED DAMAGING WIND GUSTS. THREAT SHOULD DIMINISH WITH
EASTWARD EXTENT WITH MORE LIMITED INSTABILITY ACROSS EXTREME
NORTHEAST INDIANA/NORTHWEST OHIO.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 339 AM EDT SAT SEP 20 2014
VIGOROUS LEAD SW TROUGH ACRS ERN ND IN ASSOCN W/LARGER SCALE
UPSTREAM DISTURBANCE DROPPING SEWD OUT OF ALBERTA SIGNALS
SIGNIFICANT HGT AMPLIFICATION ALOFT ACRS THE GREAT LAKES THROUGH
SUNDAY. PREFNTL WIND SHIFT IN ASSOCN/W LEAD DISTURBANCE ACTING UPON
A FVRBL RTN FLW LL THETA-E RIDGE TO THE WEST THIS MORNING FM NERN NE
NEWD INTO SERN MN. HWVR XPC THIS ACTIVITY WILL DECAY RATHER ABRUPTLY
EWD THROUGH DAYBREAK AS IT ENCOUNTERS A MUCH MORE STABLE AIRMASS.
PRIMARY SHRT TERM DIFFICULTY IS ACCESSING TEMPORAL EXTENT OF
PROBABLY CONVN LTR THIS AFTN INTO THIS EVE. 12Z GUIDANCE SIMILAR IN
SCOPE W/NARROWING EWD ADVTN OF PLAINS THETA-E PLUME. HIGHRES DETAILS
PER WIND SHIFT TIMING SUGGEST LTL THUNDER THREAT WILL CARRY EWD OF
THE I-69 CORRIDOR AS LL THETA-E RIDGE PINCHES OFF W/NEWD EXTENT AND
HAVE CUT LT AFTN/EVE POP EXTENT ACRS FAR SE FURTHER. OTRWS GIST OF
PREV FCST HOLD YET DID ADD FURTHER TEMPORAL DETAIL BASED ON
CONSENSUS OF PREFERRED HIGHRES GUIDANCE CLUSTERING. CONDITIONAL SVR
THREAT PREDICATED ON ATTAINING SUFFICIENT SFC BASED DESTABILIZATION
LT THIS AFTN W/AREAS WEST OF I-69 CORRIDOR AND SOUTH OF HIGHWAY 30
IN BEST OVERLAP OF 0-6KM SHEAR AND GREATER MODEL IMPLIED HEATING.
REGARDLESS DAMAGING WIND THREAT LOOKS TO REMAIN ISOLD AT BEST.
SFC CDFNT FOLLOWS BUT IN LIGHT OF DIGGING UPSTREAM DISTURBANCE SLWR
TIMING TWD DAYBREAK SUN...IT APPEARS QUITE UNFVRBL FOR ADDNL SHRA OR
TSRA UNTIL LTR SUN AM.
&&
.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 336 AM EDT SAT SEP 20 2014
SHORTWAVE OF INTEREST WAS WELL DEPICTED ON WATER VAPOR LOOP ENTERING
SASKATCHEWAN AND DROPPING RAPIDLY SE. INCREASING LIFT ASSOCIATED
WITH THIS WAVE WILL BEGIN TO IMPACT THE AREA AS EARLY AS 12Z SUNDAY
WITH PEAK DEVELOPMENT LIKELY OCCURRING IN THE 17 TO 20Z TIME FRAME.
POCKET OF COLD AIR ALOFT (500 MB TEMPS -16 TO -20 C DEPENDING ON
MODEL OF CHOICE) WILL ACCOMPANY THE WAVE WITH TIMING ALSO IN
FAVORABLE EARLY AFTERNOON PERIOD. WHILE MUCH OF THE MOISTURE WILL
HAVE BEEN GUTTED...SFC DEWPOINTS WILL LIKELY STILL BE IN THE LOWER
TO MIDDLE 50S. THIS SHOULD YIELD SOME ELEVATED INSTABILITY WITH
SCATTERED SHOWERS (THUNDER??) LOOKING MORE LIKELY SUN MORNING INTO
MID AFTERNOON BEFORE THE WAVE SHIFTS EAST. HAVE INCREASED POPS
ACROSS NE HALF BUT HELD SHY OF LIKELY FOR NOW.
COLDEST AIR WILL QUICKLY SHIFT AWAY FROM THE REGION BY MONDAY
AFTERNOON WITH MODERATING TEMPERATURES BACK TO NEAR OR EVEN ABOVE
NORMAL AS DEEP TROUGH DIGS INTO THE WESTERN STATES AND REMAINS
PARKED THERE FOR THE FORESEEABLE FUTURE. THIS WILL ALLOW FOR A
LIKELY TRANQUIL WRAP UP TO SEPTEMBER WITH CHANCES FOR MEASURABLE
RAINFALL RATHER BLEAK.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 139 PM EDT SAT SEP 20 2014
SCATTERED SHOWERS AND THUNDERSTORMS ARE BEGINNING TO INCREASE IN
COVERAGE EARLY THIS AFTERNOON ACROSS EASTERN IOWA AND NORTHERN
ILLINOIS...JUST DOWNSTREAM OF A WELL PRONOUNCED UPPER LEVEL WAVE
ACROSS EASTERN IOWA. PRIMARY INSTABILITY AXIS SITUATED ACROSS
NORTHERN ILLINOIS SHOULD SHIFT INTO NORTHWEST AND PORTIONS OF
NORTH CENTRAL INDIANA LATE THIS AFTERNOON INTO EARLY THIS EVENING.
SHOULD CONTINUE TO SEE COVERAGE OF SHOWERS AND THUNDERSTORMS
EXPAND ACROSS NORTHEAST ILLINOIS OVER NEXT SEVERAL HOURS...AND
HAVE INTRODUCED TEMPO TSRA MENTION AT KSBN FROM 21Z TO 00Z.
EASTWARD EXTENT OF INSTABILITY MAY BE MORE QUESTIONABLE FOR
THUNDER BUT GIVEN STRENGTH OF UPPER FORCING...PROSPECTS OF THUNDER
AT KFWA APPEAR TO BE INCREASING FOR THIS EVENING. WITH STILL SOME
LOWER CONFIDENCE HOW INSTABILITY FIELDS WILL EVOLVE THIS
AFTERNOON...HAVE LIMITED THUNDER MENTION TO VCTS THIS EVENING AT
KFWA...BUT WILL CERTAINLY NEED TO MONITOR FOR POSSIBLE INCLUSION.
SECONDARY UPPER WAVE ACROSS THE UPPER MIDWEST TO DROP INTO THE
SOUTHERN GREAT LAKES OVERNIGHT KEEPING THE PROSPECTS OF SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS GOING. WIND SHIFT TO THE WEST
EXPECTED EARLY SUNDAY MORNING WITH FRONTAL PASSAGE...WITH WEST
WINDS BECOMING MORE GUSTY IN NATURE TOWARD THE END OF THIS FORECAST
VALID PERIOD.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR LMZ043-
046.
SMALL CRAFT ADVISORY FROM 10 AM TO 8 PM EDT SUNDAY FOR LMZ043-
046.
&&
UPDATE...MARSILI
SYNOPSIS...LOTHAMER
SHORT TERM...T
LONG TERM...FISHER
AVIATION...MARSILI
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Sep 20, 1:49 AM CST, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
349 AM EDT SAT SEP 20 2014
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-210800-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
349 AM EDT SAT SEP 20 2014 /249 AM CDT SAT SEP 20 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.
.DAY ONE...TODAY AND TONIGHT
A FEW THUNDERSTORMS ARE EXPECTED FROM THIS AFTERNOON INTO THIS
EVENING MAINLY WEST OF THE INTERSTATE 69 CORRIDOR. AN ISOLATED
SEVERE STORM IS POSSIBLE WITH THE MAIN THREAT BEING LOCALLY
DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-210800-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
349 AM EDT SAT SEP 20 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS MAINLY THIS AFTERNOON. GUSTY
WINDS AND LOCALLY HIGHER WAVES ARE POSSIBLE WITH THE STRONGEST
STORMS.
A SMALL CRAFT ADVISORY IS IN EFFECT INTO SATURDAY AFTERNOON.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH MUCH OF THE DAY
SUNDAY.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
Thunderstorm Wind, La Porte
- When
- September 20, 2:26 PM CST to 2:27 PM CST
- Where
- La Porte County, 2.07 mi E of Wanatah
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.430, -86.860
Reports of six tree limbs being blown down were received.
Thunderstorm Wind, La Porte
- When
- September 20, 2:26 PM CST to 2:27 PM CST
- Where
- La Porte County, Wanatah
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.430, -86.900
A trained spotter reported a large tree was blown down across a local roadway.
Thunderstorm Wind, Starke
- When
- September 20, 2:43 PM CST to 2:44 PM CST
- Where
- Starke County, 9.89 mi NNW of Koontz Lake
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.550, -86.580
Emergency management officials reported numerous trees uprooted or snapped across the town. One of the uprooted trees ruptured a natural gas line, resulting in the evacuation of three residences in the area. Several tree branches were reported down with some onto vehicles. No injuries were reported with any of the damage.
Thunderstorm Wind, Starke
- When
- September 20, 2:43 PM CST to 2:44 PM CST
- Where
- Starke County, 9.89 mi NNW of Koontz Lake
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.550, -86.580
Wind gusts were estimated to 70 mph.
Thunderstorm Wind, St. Joseph
- When
- September 20, 3:53 PM EST to 3:54 PM EST
- Where
- St. Joseph County, 2.93 mi WSW of Rupel
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 41.580, -86.430
Amateur radio operators reported a two foot diameter tree was blown down with estimated wind gusts of 70 to 80 mph.
Thunderstorm Wind, Marshall
- When
- September 20, 3:57 PM EST to 3:58 PM EST
- Where
- Marshall County, 0.86 mi SE of Plymouth
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.340, -86.310
Emergency management officials reported a tree was blown down on the 300 block of South Michigan.
Thunderstorm Wind, Marshall
- When
- September 20, 4:00 PM EST to 4:01 PM EST
- Where
- Marshall County, 0.86 mi SE of Plymouth
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.340, -86.310
Emergency management officials reported a tree was blown down onto a vehicle at the intersection of US-31 and County Road 9A. There were reports of injuries with the initial call, but no further details could be found.
Thunderstorm Wind, Marshall
- When
- September 20, 4:14 PM EST to 4:15 PM EST
- Where
- Marshall County, Bremen
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.450, -86.150
Emergency management officials reported a tree was blown down on South Washington Street.
Thunderstorm Wind, Elkhart
- When
- September 20, 4:27 PM EST to 4:28 PM EST
- Where
- Elkhart County, Goshen
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.580, -85.830
A trained spotter reported trees and power lines down on State Route 15 in both Waterford Mills and the south side of Goshen.
Hail, Elkhart
- When
- September 20, 4:34 PM EST to 4:35 PM EST
- Where
- Elkhart County, Goshen
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 41.580, -85.830
Thunderstorm Wind, Noble
- When
- September 20, 4:41 PM EST to 4:42 PM EST
- Where
- Noble County, Ligonier
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 41.470, -85.580
Local officials reported a large tree was blown down onto a local residence. No injuries were reported and no monetary details were available.
Thunderstorm Wind, Kosciusko
- When
- September 20, 4:42 PM EST to 4:43 PM EST
- Where
- Kosciusko County, 2.76 mi N of North Webster
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Official NWS Observations
- Coordinates
- 41.360, -85.700
Wind gusts were estimated to 60 mph at the NWS office north of North Webster.
Thunderstorm Wind, Noble
- When
- September 20, 4:46 PM EST to 4:47 PM EST
- Where
- Noble County, 1.73 mi NE of Cosperville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 41.500, -85.450
Local officials reported a large tree was blown down at County Road 125 West and 1050 North.
Thunderstorm Wind, Noble
- When
- September 20, 4:50 PM EST to 4:51 PM EST
- Where
- Noble County, 2.18 mi WSW of Wawaka
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 41.460, -85.520
Local officials reported a large tree was blown down on County Road 525 West, south of US-6.
Thunderstorm Wind, Noble
- When
- September 20, 4:51 PM EST to 4:52 PM EST
- Where
- Noble County, 0.69 mi N of Wolcottville
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.530, -85.370
Four trees were reported blown down at a local residence with the top of a fifth tree being broken off at the top.
Thunderstorm Wind, Noble
- When
- September 20, 4:53 PM EST to 4:54 PM EST
- Where
- Noble County, 2.08 mi SW of Rome City
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 41.480, -85.410
Local officials reported a large tree was blown down in the 9000 block of North Steinbarger Road.
Thunderstorm Wind, Whitley
- When
- September 20, 4:58 PM EST to 4:59 PM EST
- Where
- Whitley County, 1.38 mi N of Lorane
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.220, -85.570
Emergency management officials estimated wind gusts to 60 mph at the intersection of County Roads 250 West and 700 North.
Thunderstorm Wind, Noble
- When
- September 20, 4:58 PM EST to 4:59 PM EST
- Where
- Noble County, 1.24 mi ENE of Kendallville Arpt
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 41.490, -85.250
Local officials reported a large tree was blown down onto County Road 900 East north of Circle Drive.
Thunderstorm Wind, Lagrange
- When
- September 20, 5:00 PM EST to 5:01 PM EST
- Where
- Lagrange County, Stroh
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.580, -85.200
Emergency management officials reported a 14 inch diameter tree was blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Illinois, September 20, 2014$70,000 · 60 kt wind · 3 events
- Flash Flooding and Flood in Texas, September 20, 2014$28,000 · 10 events
- Flash Flood and Flood in Arizona, September 20 to 21, 2014$32,000 · 2 events
- Lightning Strikes in Nevada, September 20, 2014$27,000 · 2 events
- Hail and Damaging Winds in Minnesota, September 20, 20141 in hail · 19 events
- Flash Flood and Damaging Wind in California, September 20, 2014$21,000 · 3 events
- Hail and Damaging Winds in Michigan, September 20, 2014$12,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Indiana, September 20 to 21, 2014$11,000 · 69 kt wind · 10 events
- Damaging Winds in Minnesota, September 20, 201465 kt wind · 7 events
- Hail and Damaging Winds in Minnesota, September 20, 2014$3,000 · 1 in hail · 7 events
- Hail and Damaging Winds in North Dakota, September 20, 20141 in hail · 5 events
- Damaging Winds in Kansas, September 20, 201461 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 541890, 541892, 541893, 541900, 541891, 541894, 541895, 541898, 541899, 541232, 541896, 541901, 541897, 541904, 541907, 541905, 541902, 541906, 541903.